Skip to main content
eScholarship
Open Access Publications from the University of California

Hydroxyurea-induced amyopathic dermatomyositis presenting with heliotrope erythema

  • Author(s): Ito, Eri
  • Muro, Yoshinao
  • Shibata, Akitaka
  • Sugiura, Kazumitsu
  • Akiyama, Masashi
  • et al.
Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Public License
Abstract

Hydroxyurea (HU) is a chemotherapeutic agent used for the treatment of myeloproliferative disorders such as chronic myeloid leukemia, polycythemia vera, and essential thrombocytosis. We describe a 69-year-old man who had essential thrombocytosis and developed amyopathic dermatomyositis after long-term HU therapy. He presented with Gottron papules and heliotrope erythema. The former has been described in all cases of HU-induced dermatomyositis; the latter has been seen in a few cases of that disorder.

Main Content
Current View